MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. TRACHEAL INTUBATION FIBERSCOPE

AIZU OLYMPUS CO., LTD. TRACHEAL INTUBATION FIBERSCOPE
Model Number LF-GP
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegation was confirmed.The device evaluation found the following: due to a pinhole on channel tube, water tightness is lost; adhesive on bending section cover or distal rubber has a chip; connecting tube has a wrinkle; due to wear of angle wire, bending angle in upwards direction does not meet the standard value; due to damage on image guide bundle, the image has a stain; connecting tube has a scratch; eyepiece has a scratch; diopter ring has a scratch; control unit has a scratch; control unit has a scratch; grip has a scratch; venting connector under grip is shaved; and deformation or breakage due to physical stress; upwards/downwards plate has a scratch.This event is under investigation.A supplemental report will be submitted upon receiving additional information.
 
Event or Problem Description
The customer reported to olympus the tracheal intubation fiberscope, had a water leak.There were no reports of patient or user harm associated with this event.Inspection and testing of the returned device found that the the coating of the image guide serpentine is peeling off.This medical device report (mdr) is being submitted to capture the reportable malfunction found during the evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the event was unable to be identified.The event likely occurred due to use stress, external factors, or handling.The inspection method for this event is described as follows in the instructions for use "chapter 3 preparations and inspections 3.2 preparations and inspections of the endoscope"."inspection of the endoscope body.1.Visually check that there are no scratches, chips, deformation, or other abnormalities on the external appearance of the operation unit.2.Visually check that there are no bends, twists, bulges, or other abnormalities in the soft part near the boundary between the anti-break part and the insertion part.3.Check that there are no cracks, dents, bulges, edges, metal wires protruding from the inside, protrusions, floating resin, peeling, or other abnormalities in the appearance of the insertion tube.4.Grasp the insertion tube lightly with your hand and slide it along its entire length to make sure that it does not catch on the entire circumference.Also, confirm that the flexible part is not unusually hard (see figure 3.2)." olympus will continue to monitor field performance for this device.

Brand Name
TRACHEAL INTUBATION FIBERSCOPE
Common Device Name
TRACHEAL INTUBATION FIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17308075
Report Number9610595-2023-10014
Device Sequence Number7213988
Product Code EOQ
UDI-Device Identifier04953170061998
UDI-Public04953170061998
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K981543
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF-GP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2023
Supplement Date Received by Manufacturer08/12/2023
Initial Report FDA Received Date07/12/2023
Supplement Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown